Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Hot flushes , headaches due to depression - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1769 Questions
User :   my doctor diagnosed me with health anxiety, and im actually starting cbt on friday im on citolplam. but the thing of is that im scared of most is im suffering from loads of physical symptoms which make me believe im dying, or i have a brain tumour or there is something wrong with my heart or cancer, i always feel like im going to collapse dead on the floor, my body feels shakey all the time and it just doesnt feel normal no more, i feel like its getting weaker, i have hot flushes, headaches almost everyday , chest pain discomfort, fast heart beat, i can feel my body ging nervous, i find this impossible just to be anxiety i am truly convinced im left for dead and theres nothing i can do about it and sometimes i feel sick, my body just doesnt feel the same, what is happening to me? i have not left the house in over 2 month or gone out with friends cos im so scared incase i die when im out, these terrible thoughts are taking over my life is this making the physcal symptoms come on coz im constantly thinking about it, even when i feel ok but thats very rare i stil have it in the back oof my mind, the doctors have promised me nothings wrong ive had 2 blood tests and 2 ecg's but all were fine but had them before this started ive always XXXXXXXX a worrier about my health but never this bad :( i have got a folate defiency which i found out last year and got folic acid tablets but always froget to take them could this be a cause? thnks
Doctor :   Hi..
Doctor :  
Let me read through the paragraph.
Doctor :  
May i know your age and gender?
User :   im 19 and female
Doctor :  
May i know since when have you developed the symptoms?
User :   since november
Doctor :  
May i know what blood tests were done?
User :   i dont know, i had like a prick finegr 1 at the hospitala nd is it called a full blood count at the docs that check fro various things like thyroid etc
Doctor :  
And all the test including the harmone assays normal?
User :   whats that?
Doctor :   Were the throid harmones normal too?
User :   oh eh fine
User :   yes all fine
Doctor :  
May i know about your menstrual history?
Doctor :  
Are you periods been regular?
User :   no i have the imlanon so they have alwways been irregular and spotting but sometimes i clot
User :   i have had an abortion 3 years ago and ever since then i clot
Doctor :   Since when are you on these implants?

User :   3 yrs im due another 1 next tuesday
User :   i just want to knnow could these physical symtoms XXXXXXXX that im dying?
Doctor :  
And may i know the reason why you been on these - i mean is it only because of contraception?
User :   yes only that
Doctor :  
Imlanon contains progesterone and can some times cause frequent headache, mood swinging, anxiety, depression too.
User :   i never have done before though
Doctor :  
These are possible side effects of these medications.
Doctor :  
I mean the imlanon is an implant which release progesterone and some times they can cause some of the symptoms you been having.
Doctor :  
Have you followed?
User :   yes, but could this just be my anxiety
Doctor :   They could be, but since you are on hormone supplements, it would be better to rule this possibility too.
User :   rule out what?
Doctor :   Are you still on imlanon?
User :   yes ive neally reached the end of the 3 years, if it was the implant im sure i would feel like this all the time but i havent this anxiety started in november just gone
Doctor :  
I am not suggesting that this is the actual cause for your symptoms
Doctor :  
I have mentioned that these harmones can possibly cause the symptoms too.
User :   am i going to die or anything coz thats what i always think
Doctor :  
Since you had asked for any other cause for your symptoms.
Doctor :  
The depressive thoughts you have may be too.
Doctor :  
So I would suggest you to get an examination done by a gynaecologist too to see if this is a cause.
Doctor :  
If it isn't then continue with the CBT and the medications.
Doctor :  
Have you followed?
User :   to see if what is a cause?
User :   my implant?
Doctor :   Yes.
Doctor :   I shall make it clear again.
User :   but why would the symtoms start when im neally done with it?
Doctor :  
This implant secretes progesterone that can cause some of your symptoms too.
Doctor :   these side effects usually happen over a period of time.
User :   oh ok then,
User :   could i be dying of some major illness though?
Doctor :  
So i have just suggested it.
Doctor :  
As they are also know to cause these.
Doctor :  
You can either consult your treating doctor or a gynaecologist to check if this is a possible cause.
Doctor :  
If yes then the treatment would be simple too.
Doctor :   Have you followed?
User :   yes i have
Doctor :  
Ok.
User :   but you havnt answerd my question, do you think this could be serious and i could end up dying
Doctor :   No.
Doctor :  
definitely not.
User :   thankyou so much i just need reasurrance all the time
Doctor :  
You will be able to lead an improved life with the treatment.
User :   good
Doctor :  
Just trust in the doctors who are going to treat you.
Doctor :  
The most important thing is the trust
User :   ill try
Doctor :  
trust in you and the treatment then.
Doctor :  
It will be better soon.
Doctor :  
Have you followed?
User :   yes i have
Doctor :  
Do you have any other query?
User :   even though these physcial symtoms are terrible to live its nothing to worry about?
Doctor :  
It will be better soon.
User :   what if i just get weaker and weaker
Doctor :   depending on the symptoms and the progress you show the treatment will be modified.
User :   ok
Doctor :   it usually takes some time, may be a few months
User :   well ive already had 3 months of it
Doctor :  
your progress would be monitored and accordingly the management part would be modified.
User :   what does modified XXXXXXXX?
Doctor :  
But the treatment part has not been started yet right?
Doctor :  
You begin with the medication for the reducing the depressive thoughts and the anxiety
Doctor :  
followed by CBT.
User :   im on medication citolplam or something been takin for 4 weeks and i start cognitive behavioural therapy on friday
Doctor :  
The main part of the treatment plan is the CBT
Doctor :  
the medical treatment is just supportive.
User :   ok
Doctor :  
If the physical symptoms and the depressive thought is severe inspite of the treatment
Doctor :  
then probably the dose of the medications will be increased
Doctor :  
or another medication will be added
User :   im on 20 mg
User :   i take the odd beta blocker too
Doctor :  
but all these are only after an assessment by the doctor who had examined you earlier.
Doctor :  
The medicines you are on are good choice.
User :   how long does it take for them to kick in properly?
Doctor :   It is difficult to predict those at the begining of the treatment.
User :   and can i have alcohol with them because i havnt drank in over 10 week
User :   i darnt incase it make sit worse
Doctor :   It does not have any relation with your treatment plan.
Doctor :   It would be preferrably be avoided.
User :   ok
Doctor :   Do you have any other query?
User :   i did but i forgot but its doesnt matter anyway , anythanks for yor advice you have eased my mind a little, i just want tio be reassured im not going to die
Doctor :   Fine.
Doctor :  
then just get your self checked by your gynaecologist or your treating doctor to see if the implant is the cause for the symptoms.\
Doctor :  
If they are not then start of with the CBT and you will feel better..
User :   ok thankyou
Doctor :  
Any other doubts.
User :   bascially am i worrying to much about nothing
Doctor :   Relax.
Doctor :  
You will be fine.
Doctor :  
you shall see good improvement if you remain positive and trust yourself that you will get over this soon
User :   i do hope so
Doctor :   You will.
User :   you promise?
Doctor :   I shall promise.
Please fill the feed back form too.
User :   i already have done
Doctor :  
You will be better soon
User :   ok thanks very much
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
User :   bye and thanks
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor